Alert archive / Illinois / Flash Flood Warnings in 2002
Flash Flood Warning 1, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 4, 2002, 5:37 AM CDT for Ogle County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2002, 5:37 AM CDT (10:37 UTC)
- Expired
- Jun 4, 2002, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
County Ogle County, IL
The radar
The Chicago radar (KLOT), 113 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 2137 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
475 WGUS53 KLOT 041037 FFWCHI ILC141-041330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO IL 535 AM CDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLASH FLOOD WARNING FOR... OGLE COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 830 AM CDT * AT 535 AM CDT...WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN OVER THE NORTHERN PORTION OF OGLE COUNTY MOVING EAST-SOUTHEAST. RAINFALL ESTIMATES ARE NEAR ONE INCH DURING THE LAST HOUR. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN ARE JUST WEST OF OGLE COUNTY ALSO MOVING EAST-SOUTHEAST. * SOME LOCATIONS AFFECTED INCLUDE... BYRON FORRESTON HILLCREST MOUNT MORRIS OREGON POLO RAPID FLOODING OF CREEKS...SMALL STREAMS...ROADS AND LOW LYING AREAS WILL OCCUR. EVACUATE AND MOVE TO HIGHER GROUND IF FLOODING OCCURS. & FISHER NNNN $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 1:47 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 4, 1:47 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 147 AM CDT TUE JUN 4 2002 PRELIMINARY DISCUSSION AT 05Z ACTIVE CLUSTER TS OVER XTRM NE IA-NW IL JUST W OF OUR AREA. STORMS MOVG ENE TO E. MORE TS DVLPG OVER C IA AND BACK INTO NE-KS. ALL THIS N OF FRONT AS AREAS TO S CAPPED. GENERAL PATTERN IS FOR WESTERN TROF TO MOVE E AND UPPER HEIGHTS TO SLOWLY FALL. ETA/AVN HAVE SOME 500/700 VORTICITY TO MOVE OVER N AND W PARTS AREA DURING AFTERNOON ALONG WITH STRONG UPPER LEVEL DIVERGENCE AND ALL OF AREA TONIGHT AT 700 LEVEL WITH SHARPENING 850 TROF. MAIN UPPER TROF 500 VORT LOBE DRAGS OVER AREA WED AFTERNOON/WED NIGHT. BY FRIDAY UPPER RIDGE OVER US WITH HIGHER HEIGHTS AND POSSIBLE SYSTEM COMING FROM NW PER AVN. ALL MODELS SHOW VERY SLIGHT SEEP SE TO HIGH RH FROM XTRM NW IL-N IL NORTH IN WI BY 00Z BUT THEN MAJOR PUSH TO SE OVERNIGHT WHICH CONTINUES WED ALONG WITH COOLING TEMPERATURES ALOFT. THIS PUSH ACCOMPAINED BY GOOD OMEGA SPREADING W TO E LATE AFTERNOON/NIGHT. THE WAY NIGHT STORMS ARE TRACKING THEY SHOULD HOLD THE FRONT IN PLACE AND PRODUCE NICE BOUNDARY FOR AFTERNOON TS GENESIS. DO NOT BELIEVE FRONT WILL BE ABLE TO MOVE FARTHER N THEN S TIP OF LAKE SO TEMPS AGAIN TO SHOW STRONG DIFFERENCES OVER THE FORECAST AREA. AT THIS POINT THURSDAY THRU FRIDAY LOOKS GREAT. LAST MINUTE DECISIONS WILL BE BASED ON LATEST RADAR DATA. .CHI...NONE AF
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:46 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane, Kendall, Lee, Ogle | 44 min |
| Jun 3, 7:59 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jun 3, 7:59 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jun 3, 7:59 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jun 3, 8:25 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane, Kendall, Will | 50 min |
| Jun 4, 7:03 AM CDT | Flash Flood Warning | LOT | Lee | 3 hr |
| Jun 4, 1:01 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane, Kendall, LaSalle | 44 min |
| Jun 4, 1:22 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Will | 38 min |
| Jun 4, 1:37 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 38 min |
| Jun 4, 1:44 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle | 46 min |
| Jun 4, 1:45 PM CDT | Special Marine Warning | LOT | 60 min | |
| Jun 4, 1:45 PM CDT | Special Marine Warning | LOT | 60 min | |
| Jun 4, 1:45 PM CDT | Special Marine Warning | LOT | 60 min | |
| Jun 4, 2:28 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 47 min |
| Jun 4, 2:35 PM CDT | Tornado Warning | LOT | LaSalle, Livingston | 40 min |
| Jun 4, 3:17 PM CDT | Tornado Warning | LOT | Livingston | 28 min |
| Jun 4, 4:04 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Livingston | 26 min |
| Jun 4, 6:07 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 23 min |
Nearby
Flash Flood Warnings in Illinois, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.